Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 14, 2000, 5:01 PM EDT for Cumberland County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 14, 2000, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cumberland County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 142103 SVRRDU NCC051-142130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 501 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN NORTH CAROLINA * UNTIL 530 PM EDT * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF FAYETTEVILLE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTOVER AROUND 515 PM EDT WADE AROUND 520 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVjY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3507 7907 3492 7878 3514 7870 3519 7894 RA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:25 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 2:25 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT WED JUN 14 2000 EXPECT FAIRLY PERSISTENT PATTERN FOR NEXT SEVERAL DAYS. TROUGH APPROACHING FROM THE MIDWEST WILL MAINTAIN DEEP MOISTURE LADENED SOUTHWEST FLOW FROM THE GULF. MOISTURE COUPLED WITH VERY WARM TEMPERATURES WILL SET STAGE FOR AFTERNOON AND EVENING CONVECTION. CONVECTION THIS AFTERNOON WAS ENHANCED BY VORTICITY MAX AT MID AND UPPER LEVELS. DYNAMICS WILL WEAKEN AFTER DARK. THIS COUPLED WITH LOSS OF HEATING WILL RESULT IN ACTIVITY DIMINISHING FAIRLY QUICKLY AFTER THE EVENING HOURS. MODELS DO NOT DEPICT ANY SIGNIFICANT SHORT WAVES OR VORT MAXES IN FLOW THROUGH FRIDAY BUT SOME WEAKNESSES WILL CERTAINLY EXIST. WILL NOT TRY TO FINELY DEFINE AREAS MOST LIKELY TO SEE CONVECTION AT THIS TIME OTHER THAN POINT TO AFTERNOON AND EVENING TIMING. EXTENDED PERIOD INDICATES LITTLE CHANGE IN PATTERN SO WILL REFLECT SUCH IN FORECAST. .RAH...NONE. SWH
In the hours before
Special weather statement, Jun 14, 12:30 PM EDT, 4 hours 31 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-152200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH, NC 1230 PM EDT THU JUN 14 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND INTO TONIGHT... .SKYWARN SPOTTERS... ACTIVATION OF THE SKYWARN SPOTTER NETWORK MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA...MAINLY IN THE LATE AFTERNOON TO EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS A RESULT OF SCATTERED THUNDERSTORMS TODAY. .SYNOPTIC PATTERN... A LARGE BERMUDA HIGH PRESSURE SYSTEM WILL MAINTAIN A FLOW OF WARM HUMID AIR FROM THE SOUTHWEST ACROSS NORTH CAROLINA TODAY. HIGH HUMIDITY IN THE ATMOSPHERE TODAY WILL INCREASE CHANCES FOR THUNDERSTORMS DURING THE HOTTEST PART OF THE DAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE VERY HEAVY RAIN AND LARGE HAIL. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO CENTRAL NORTH CAROLINA DURING THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY ADDITIONAL STATEMENTS CONCERNING THE POTENTIAL FOR THUNDERSTORMS LATER TODAY. BL/SWH
Local storm report, Jun 14, 2:46 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
246 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 0.5 MILE NORTH CARY NC .75 INCH HAIL
06/14/00 WAKE 0240 PM SOUTH WADESBORO NC
06/14/00 ANSON MARBLE SIZE HAIL
0245 PM NEAR HWY US70 WEST RALEIGH%NC .75 INCH HAIL
06/14/00 WAKE
BLLocal storm report, Jun 14, 4:15 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
415 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM NEAR COLON ROAD SANFORD NC 1.00 INCH HAIL
06/14/00 LEE
0335 PM CHATHAM AND LEE COUNTY LINE MONCURENC .75 INCH HAIL
06/14/00 CHATHAM
0400 PM 2 MILES NORT#H LOUISBURG NC WIND DAMAGE
06/14/00 FRANKLIN TREES DOWN ON HWY 401
BLLocal storm report, Jun 14, 4:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
428 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 0.5 MILE NORTH CARY NC .75 INCH HAIL
06/14/00 WAKE 0240 PM SOUTH WADESBORO NC
06/14/00 ANSON MARBLE SIZE HAIL
0245 PM NEAR HWY US70 WEST RALEIGHNC .75 INCH HAIL
06/14/00 WAKE
0320 PM NEAR COLON ROAD SANFORD NC 1.00 INCH HAIL
06/14/00 LEE
0335 PM CHATHAM AND LEE COUNTY LINE MONCURENC .75 INCH HAIL
06/14/00 DCHATHAM
0400 PM 2 MILES NORTH LOUISBURG NC WIND DAMAGE
06/14/00 FRANKLIN TREES DOWN ON HWY 401
BLSpecial weather statement, Jun 14, 4:54 PM EDT, 7 minutes before
NCZ042-043-077-078-088-089-142155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 454 PM EDT WED JUN 14 2000 ...STRONG THUNDERSTORMS DEVELOPING FROM CLAYTON SOUTHWEST THROUGH LILLINGTON AND FORT BRAGG... STRONG THUNDERSTORM WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST ACROSS JOHNSTON... HARNETT... CUMBERLAND AND WILSON COUNTIES INCLUDING SMITHFIELD... ERWIN... FAYETTEVILLE AND WILSON THROUGH 530 PM. RAINFALL AMOUNTS OF 2 INCHES PER HOUR WILL LIKELY CAUSE STREET FLOODING AND FLOODING OF LOW LYING AREAS. FREQUENT LIGHTNING WILL ALSO POSE SIGNIFICANT DANGER TO LIFE AND PROPERTY. && ALL PEOPLE SHOULD SEEK SHELTER INDOORS IN AN INTERIOR ROOM UNTIL THE STORMS MOVE AWAY. MOTORISTS ARE URGED TO NEVER DRIVE THROUGH FLOODED STREETS AND ROADS. BADGETT N
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 34 min |
| Jun 14, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 41 min |
| Jun 14, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 29 min |
| Jun 14, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 27 min |
| Jun 14, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 30 min |
| Jun 14, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Jun 14, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.